MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Codes Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reported address: (b)(6).(b)(4).A wallflex biliary rx covered stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was received fully covered by the outer sheath and the shipping mandrel was returned inside the device.The outer blue sheath was kinked approximately 46 cm from the tip of the delivery system.The yellow jacket was noted to be damaged.The stent was inspected and holes were noted on the stent cover.Functional evaluation revealed that it was possible to deploy the stent by actuating the delivery system (slide the handle back along the stainless steel tube) without problem and resistance.The outer diameter (od) of the stent was measured and was found to be within specifications.No other issues were noted to the stent and delivery system.The reported event of stent failure to deploy cannot be confirmed; it was possible to deploy the stent without problem.The damage noted on the delivery system may have been a result of excessive force applied during the procedure.Taking all available information into consideration, the investigation concluded that the reported event of stent failure to deploy and the observed failures were likely due to factors encountered during the procedure.It may be that how the device was handled or manipulated, the interaction of the device with the scope, the attempted deployment, and/or the anatomy of the patient, limited the performance of the device and contributed to the reported event and the holes observed on the stent cover.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was to be used to treat a 7-8 cm malignant stenosis in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.The stent was removed from the patient fully covered by the outer sheath.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent cover was damaged.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10390280
Report Number3005099803-2020-03218
Device Sequence Number14188538
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2020
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0021785197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight52